Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 296, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2019, 4:23 PM CDT for Pecos County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 5, 2019, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:01 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 5, 3:01 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 301 PM CDT Wed Jun 5 2019 .DISCUSSION... So far things are mostly quiet on KMAF radar with a few storms trying to enter the far western CWA. Widespread CIN values 50-100 J/kg with ML CAPE only 500 J/kg have prohibited storm initiation over the region. A storm is trying to bloom in the Davis Mtns, but cap is too strong attm. Nonetheless, large scale lift associated w/the upper low, which is now located over central New Mexico, will increase over W TX/SE NM this evening and provide a focus for storm growth. A few storms could become severe with large hail and damaging winds due to adequate bulk shear values of 25-30 kts coupled with mid-level lapse rates 7-8 deg C/km. After storms exit the region late tonight, a dry and calm day is in store tomorrow as a 500 mb ridge develops over the SW U.S.. High temperatures tomorrow should be closer to normal (normal for MAF is lower 90s.) The ridge will continue to build over the region Fri-Sat while a LLTR develops along and W of the Pecos River. This will help elevate high temperatures above normal into the U90s/L100s on Friday. The warmest day of the year so far looks to be Saturday where widespread 100s are likely (even 110+ along the Rio Grande). GFS and ECMWF indicate a cold front will backdoor into the area on Sunday. This front is progged to arrive during the mid-afternoon, which would still allow highs to reach the M/U 90s. Post frontal easterly sfc winds will continue into Monday which will hold temperatures well below normal. PoPs will also make a return to the forecast Monday afternoon mainly across the western zones. Precip chances will continue into mid-week as the ridge slides west over AZ/CA leaving the CWA in southwest flow aloft. Temperatures will remain at or blow normal during this period. -Salerno && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 88 65 94 / 60 10 0 0 Carlsbad 61 92 63 99 / 10 0 0 0 Dryden 67 97 72 101 / 20 0 0 0 Fort Stockton 64 91 67 98 / 10 0 0 0 Guadalupe Pass 60 86 65 93 / 0 0 0 0 Hobbs 58 87 62 95 / 30 0 0 0 Marfa 53 89 56 95 / 0 0 0 0 Midland Intl Airport 63 90 66 96 / 30 0 0 0 Odessa 62 90 65 96 / 30 0 0 0 Wink 62 93 66 100 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/24
Hazardous weather outlook, Jun 5, 2:21 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 PM CDT Wed Jun 5 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 221 PM CDT Wed Jun 5 2019 /121 PM MDT Wed Jun 5 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely again this afternoon and tonight. A few of these storms will be capable of producing large hail...damaging wind... and locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 5, 2:15 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
215 PM CDT Wed Jun 5 2019
TXZ271>273-051945-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe and Delaware Mountains TX-
215 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY
UNTIL 245 PM CDT/145 PM MDT/...
At 214 PM CDT/114 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles southeast of Salt Flat, or 22 miles south of
Pine Springs, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Culberson County.
LAT...LON 3186 10475 3168 10452 3145 10485 3150 10491
3167 10492
TIME...MOT...LOC 1914Z 223DEG 22KT 3157 10487
10Special weather statement, Jun 5, 2:53 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 253 PM CDT Wed Jun 5 2019 TXZ075-278-279-052045- Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX- 253 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 345 PM CDT... At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near Marathon, or 20 miles east of Alpine, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marathon. LAT...LON 3017 10331 3032 10344 3057 10314 3035 10286 TIME...MOT...LOC 1953Z 233DEG 15KT 3030 10331 Goudsward
Special weather statement, Jun 5, 3:33 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
233 PM MDT Wed Jun 5 2019
NMZ028-052115-
Eddy County Plains NM-
233 PM MDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
315 PM MDT...
At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Hope, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Artesia, Atoka, Lea County Zip Franklin Memorial Airport, Dayton,
Artesia Municipal Airport and Loco Hills.
LAT...LON 3296 10435 3296 10405 3281 10398 3265 10464
3283 10471
TIME...MOT...LOC 2032Z 250DEG 32KT 3277 10459
GoudswardSpecial weather statement, Jun 5, 3:38 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
238 PM MDT Wed Jun 5 2019
NMZ027-028-052130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
238 PM MDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTHERN
CULBERSON COUNTIES UNTIL 330 PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad Caverns National Park, or 24 miles northeast of Pine
Springs, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Carlsbad, Loving, Carlsbad North, Malaga, Carlsbad Caverns National
Park, Whites City, Lincoln National Forest, Otis, Cavern City Air
Terminal and Living Desert State Park.
LAT...LON 3237 10477 3247 10413 3206 10400 3200 10456
3200 10463
TIME...MOT...LOC 2037Z 261DEG 28KT 3218 10458
GoudwardSpecial weather statement, Jun 5, 4:03 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 403 PM CDT Wed Jun 5 2019 TXZ075-279-052145- Pecos TX-Central Brewster County TX- 403 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 445 PM CDT... At 402 PM CDT, Doppler radar was tracking a strong thunderstorm 19 miles northeast of Marathon, or 34 miles west of Sanderson, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and north central Brewster Counties. LAT...LON 3019 10298 3038 10309 3070 10252 3041 10235 TIME...MOT...LOC 2102Z 245DEG 32KT 3033 10294 Goudsward
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:09 PM CDT | Special Weather Statement | MAF | Culberson | 51 min |
| Jun 4, 7:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 2 hr |
| Jun 4, 7:30 PM CDT | Special Weather Statement | MAF | 60 min | |
| Jun 4, 8:28 PM CDT | Special Weather Statement | MAF | Pecos | 62 min |
| Jun 4, 8:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 4, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 39 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 4, 9:32 PM CDT | River Flood Warning | MAF | Presidio | 23 hr |
| Jun 4, 9:32 PM CDT | River Flood Warning | MAF | Brewster | 36 hr |
| Jun 4, 9:32 PM CDT | River Flood Warning | MAF | Brewster | 64 hr |
| Jun 4, 11:46 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Jun 5, 12:27 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 5, 2:15 PM CDT | Special Weather Statement | MAF | Culberson | 30 min |
| Jun 5, 2:53 PM CDT | Special Weather Statement | MAF | 52 min | |
| Jun 5, 4:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| Jun 5, 4:19 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 56 min |
| Jun 5, 5:01 PM CDT | Special Weather Statement | MAF | 59 min | |
| Jun 5, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 42 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| Jun 5, 5:19 PM CDT | Special Weather Statement | MAF | Cochran | 41 min |
| Jun 5, 6:05 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 5, 6:07 PM CDT | Special Weather Statement | MAF | Ward | 38 min |
| Jun 5, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 5, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 56 min |
| Jun 5, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 42 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 35 min |
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 82 min |
| Jun 4, 7:29 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 40 min |
| Jun 4, 8:17 PM CDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 4, 9:21 PM CDT | Special Weather Statement | MAF | Lea | 54 min |
| Jun 4, 9:32 PM CDT | Special Weather Statement | MAF | Lea | 58 min |
| Jun 5, 3:33 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 5, 3:38 PM CDT | Special Weather Statement | MAF | Eddy | 52 min |
| Jun 5, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
| Jun 5, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
| Jun 5, 5:42 PM CDT | Special Weather Statement | MAF | Lea | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.